Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 8, 2019, 4:36 PM CDT for Douglas County, Edgar County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 4:36 PM CDT (21:36 UTC)
- Expired
- Aug 8, 2019, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
Counties Douglas County, IL, Edgar County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
286
WWUS83 KILX 082136
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
436 PM CDT Thu Aug 8 2019
ILZ045-046-055-057-082230-
Douglas-Vermilion-Champaign-Edgar-
436 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...NORTHERN
EDGAR...SOUTHERN VERMILION...SOUTHERN CHAMPAIGN AND DOUGLAS COUNTIES
UNTIL 530 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Georgetown to near Pesotum. Movement was
southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tuscola, Savoy, Georgetown, Tolono, Westville, Arcola, Villa Grove,
Arthur, Catlin, Philo, Chrisman, Sidney, Atwood, Homer, Ridge Farm,
Newman, Fairmount, Sidell, Pesotum and Camargo.
This includes Interstate 57 between mile markers 202 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3966 8796 3969 8797 3968 8806 3965 8807
3966 8846 4003 8846 4007 8753 3966 8753
TIME...MOT...LOC 2136Z 302DEG 30KT 3996 8757 3989 8824
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:25 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 8, 3:25 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 325 PM CDT Thu Aug 8 2019 .SYNOPSIS... Issued at 258 PM CDT Thu Aug 8 2019 A cold front moving through the state today will bring scattered showers and thunderstorms through the afternoon and evening to Central Illinois. Storms will clear from north to south, and slightly cooler temperatures are expected for Friday. .SHORT TERM...(This evening through Friday) ISSUED AT 258 PM CDT Thu Aug 8 2019 A very slow moving cold front is draped across the midsection of the state this afternoon. Some cu streets on sat imagery this afternoon started to exhibit some growth invof the boundary itself. Seeing some radar echos along these lines of development, and cells popping up as well. Earlier cells to the north were brief rain producers, with some occasional lightning and gusty winds. Overall, however, storms were relatively short lived. Expect this trend to continue to near sunset, but given the dependence on diurnal instability, not expecting much beyond that. CAMs models have been spotty with coverage before sunset and shunting the activity off to the east. Overnight will be quiet for most, but cannot rule out the occasional showers along and south of the boundary with midlevel lapse rates remaining a little steep here and there. Tomorrow will likely be a little quieter with the boundary slipping southward. Models have sped up the front a little bit in the overnight, keeping the precip largely south of I-64 by mid morning. Slightly lower dewpoints and temps in the low to mid 80s range will result in heat indexes close to ambient temp for much of Central Illinois, with a light northerly wind. && .LONG TERM...(Friday night through Thursday) ISSUED AT 258 PM CDT Thu Aug 8 2019 Pleasant summer-like weather continues through Saturday with temperatures close to seasonal normals. Pattern at 500 mb is starting to transition to a less amplified/quasi zonal flow by the beginning of next week. In that transition, a wave is expected to dive into the last bit of northwesterly flow Saturday night, bringing very low chance pops to the forecast for Sunday. Stronger wave expected Monday, with better chances for showers and thunderstorms, but will likely see some timing issues with this particular storm within the more synoptic shift in regime. Precip remains in the forecast through Tuesday, with daytime highs climbing into the upper 80s/low 90s again for the first couple days of the work week. That rain will enhance the low level humidity and the heat indices will climb into the mid 90s/low 100s for Monday and Tuesday. Beyond that, Wednesday slowly dries out behind the storm, and a building upper ridge over the Central Gulf Coast pushes the 594 dm at 500 mb into the Midwest. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1251 PM CDT Thu Aug 8 2019 Not much of a shift in the forecast. VFR with scattered showers and thunderstorms through the afternoon. Coverage is expected to be sparse and nothing more than a VCTS at this time. Slow moving front drifting across the region not well defined. Front has a wind shift from west/southwesterly to more north/northwesterly, but timing is not consistent with model runs. Generally the winds will be light, unless in the outflow of a nearby thunderstorm. A few cu out there, with some cirrus spreading with the development of anvils to the northwest. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Aug 8, 3:13 PM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 313 PM CDT Thu Aug 8 2019 ILZ027>031-036-092015- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 313 PM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm is possible into early evening, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected from Sunday into Tuesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. ILZ037-038-040>057-061-092015- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott- Shelby-Tazewell-Vermilion- 313 PM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are expected into this evening. The stronger storms may have brief gusty winds and heavy rain, along with small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected from Sunday into Tuesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required, with the favored time frame between 3 pm and 8 pm. ILZ062-063-066>068-071>073-092015- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 313 PM CDT Thu Aug 8 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible tonight. Storms may have brief gusty winds and heavy rain, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms are expected from Sunday into Tuesday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. 25
In the hours before
Special weather statement, Aug 8, 3:36 PM CDT, 1 hour before
Special Weather Statement National Weather Service Lincoln IL 336 PM CDT Thu Aug 8 2019 ILZ045-046-082130- Vermilion-Champaign- 336 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND CHAMPAIGN COUNTIES UNTIL 430 PM CDT... At 335 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles north of Danville to near Fisher. Movement was southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Champaign, Danville, Rantoul, Urbana, Savoy, Mahomet, St. Joseph, Georgetown, Tolono, Westville, Tilton, Catlin, Fisher, Oakwood, Philo, Sidney, Homer, Thomasboro, Gifford and Ridge Farm. This includes the following highways... Interstate 57 between mile markers 220 and 254. Interstate 72 between mile markers 175 and 182. Interstate 74 between mile markers 169 and 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3991 8845 4039 8845 4030 8753 3989 8753 TIME...MOT...LOC 2035Z 319DEG 22KT 4025 8756 4033 8842 25
Special weather statement, Aug 8, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
436 PM CDT Thu Aug 8 2019
ILZ045-046-055-057-082230-
Douglas-Vermilion-Champaign-Edgar-
436 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLES...NORTHERN
EDGAR...SOUTHERN VERMILION...SOUTHERN CHAMPAIGN AND DOUGLAS COUNTIES
UNTIL 530 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Georgetown to near Pesotum. Movement was
southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tuscola, Savoy, Georgetown, Tolono, Westville, Arcola, Villa Grove,
Arthur, Catlin, Philo, Chrisman, Sidney, Atwood, Homer, Ridge Farm,
Newman, Fairmount, Sidell, Pesotum and Camargo.
This includes Interstate 57 between mile markers 202 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3966 8796 3969 8797 3968 8806 3965 8807
3966 8846 4003 8846 4007 8753 3966 8753
TIME...MOT...LOC 2136Z 302DEG 30KT 3996 8757 3989 8824
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:36 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 54 min |
| Aug 8, 5:33 PM CDT | Special Weather Statement | ILX | Logan | 42 min |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.